Lawyers and Settlements
Home Page >> Potential Lawsuit >> Prolia LInked to Serious Adverse Events in FDA Reporting System

Prolia LInked to Serious Adverse Events in FDA Reporting System

Raleigh, NC: According to a study published at a medical meeting this week in North Carolina, more than 40 serious cutaneous adverse events linked to the osteoporosis formulation of Prolia (denosumab) were discovered in a review of FDA records. Nine of the people who suffered adverse events required hospitalization.

The adverse events, reported in the FDA Adverse Event Reporting Systems (AERS) include angioedema, cellulitis, and pustular dermatitis. Dr. Beatrice Nardone, MD, of Northwestern University in Chicago presented the data at the annual meeting of the Society for Investigative Dermatology. She noted that most of adverse events were limited to the denosumab formulation for post-menopausal osteoporosis osteoporosis, Prolia 60 mg every six months, and not the formulation used to treat, cancer-induced bone disease, which is higher at 120 mg every 4 weeks.

Legal Help

If you or a loved one has suffered damages in this case, please click the link below and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.
Last updated on May-15-12


Posted by
Debbie Williams-Palmentera
I took my first and only shot of Prolia in June, 2015. Almost immediately my leg up in groin area started hurting. I went to Orthopedic Doctor. He asked if I had been in accident or anything. I of course told him no, but I had taken a shot for Osteoperosis on the almost instance of another doctor. The medicine was Prolia, and he said "oh you shouldn't have taken that"! He told me about the unusual thigh bone fractures and told me that he (and the industry) have already been seeing this bad side effect! He did xrays, etc and said there was activity on the bone. Put me on a walked and told me to see him in a month unless the pain was worse. Well, it did get worse so I went back. More xrays, etc, then finally on one visit he said he needed an MRIl. So I went and had one, a few days later he called me to tell me that it was fractured and that I need surgery ! Has anyone had this surgery?

Posted by
Mary Gleason
I had my first and only shot of Prolia in late August 2015. About 5 days later my face turned fire red and eyes swollen shut. Then my right hip which was replaced in May and was healed started butting when I walked. Then I started with serious diarrhea and weight loss. I am now on medication for depression and do not want to get out of bed. I've been to my doctor and he prescribed a topical ointment for the skin on mr face legs and arms. I called the people at Prolia and after telling this man all of my problems he said "How do you know Prolia was the cause". My Doctor has filed a complaint with the FDA. How long does this last and is there an antidote?

Posted by
Linda Taylor
My mother received Prolia shot on Sept 23 2015. A few days later woke up with tightening of the throat, tongue and face swelling. Was called by a dr to go to the nearest trauma center due to a decrease in kidney function and liver at crisis state. She had CT Scan due to complaints of a tight band feeling around back of head and a cardio gram and passed those. Went home and was called by another dr to come in for blood work. A nurse then called and told my mother she should have never gotten that shot. The blood work came back as hemoglobin down to 7, kidney function dropping and liver crisis state. She was admitted into hosp and was started on a gamet of testing. On day 2 lungs started to fill with fluid, IV shut off and given IV lasix. Over the course of her 8 day hosp visit was given 2 units of iron still the tests came back with no diagnosis. Having consulted with drs on a daily basis suggesting Prolia may be the culpret they turned a blind eye. My mother now resting with no diagnosis but was told at her follow up appt she was to never get that shot again. I have gotten on the Prolia website and did my own research and have have found she has multiple side effects like those associated with Prolia.

Posted by
LaQuita Smart
I had the Prolia injection in June of this year into my right arm. Few days later my arm and shoulder hurt so bad it made me sick to my stomach. I called the doctor that gave it and she said oh it will go away take some advil and other patents complained of this. Never went away as of today. I went last week and had a MRI. Results I now have what is called Frozen Shoulder. This is a result of the Prolia Injection. I am so upset over the fact that the Doctor that gave me the injection said little to no side affects. She also stated that Prolia is not what has caused my issues to my shoulder and arm.

Posted by
The comment by Janet is the first I have read that seems to pertain somewhat to my situation. In May of 2014 I received a Prolia injection. At that point I had no other physical problems but Osteoporosis. Six weeks later I saw my dentist for what I thought was a toothache. She suspected I had osteonecrosis of my lower jaw and referred me to an oral surgeon. I also had a root canal above the dead bone area that I now think was probably unnecessary. Since then I have had monthly visits with the oral surgeon as he observes the affected area. My most recent visit after a six month period showed that the size of the dead bone had increased. So my oral surgeon visits will return to every 3 months. There is no fix for it. Surgery would only make it worse. I am in a holding pattern and am just waiting for the dead bone to release and fall out, as I was told would probably happen, and hoping that it does not again increase in size. I came to this site to search for others with osteonecrosis that had not had cancer treatments but had received Prolia injections.

Posted by
I had an injection of Prolia and 2 months later I started a dental implant in the lower left jaw. I also had an implant in the lower right that became loose. After the surgery I began to have severe pain in both jaw and was on narcotic pain meds for about 6 weeks. Almost a year later I still have discomfort, have significant bone loss, and the surgeon (not the original, who is no longer with the practice) is being very cautious about doing anything but waiting and examining the sites every 3 months. I did inform the original surgeon that I had taken the Prolia injection but he seemed unconcerned. The new surgeon seemed unfamiar with Prolia but is well aware now.

Posted by
Pauline Rohloff
Received my Prolia shot in Oct/Nov 2014. I immediately started to have pain in my hip and groin area. Thought it would go away, took pain meds and still had pain. Rec'd shots in my back, still no relief. Finally tried a chiropractor and was informed that what I have is one of the side affects from the drug. Is there anything that I can take to help this problem. Thank you


Fields marked * are mandatory. Please read our comment guidelines before posting.


Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.

*Your Comment:

Request Legal Help

First name:

Last name:

Email address:

Phone number(s):


Zip Code:

Describe your complaint:

Check Claim Status Advertise with us Legal Funding

Related Lawsuits

Legal Services:


FAQ | TOS | Privacy | Disclaimer | About Us | Contact Us | Press | Advertise | Member Login | Site Map | View Mobile Website

American Bar Association - Proud Member   Better Business Bureau   CAALA   Best of the Web Approved   Public Justice

This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License © 2001-2015 Online Legal Media. All rights reserved.

Visit other Online Legal Media Websites: